MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251340S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "broken gamma nail.The nail has been explanted.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "broken gamma nail.The nail has been explanted.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was received for inspection and was broken as reported.The visual inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.Heavy material deformation can be seen on the web of distal end which most likely had created the starting point of the fracture at lateral.The lag screw bearing point shows strong impression marks and deformation which may come from the high compressive load, indicating the nail was exposed to continuous high load over a long period of time.On the proximal side, instantaneous breakage can be seen at medial.There is a fatigue zone with a smooth surface and progression lines over almost the whole surface of the fracture.Therefore, the breakage pattern resembles a fatigue breakage of the nail.Furthermore, the provided details and x-rays were forwarded to medical affairs, with the following result: "a subtrochanteric / reverse trochanteric fracture with a lack of stability after fixation.This causes the movement in the nail-lag screw interface and leads to breakage.Based on the provided information, the root cause of the reported event is muti-factorial: the location of the fracture and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op, co-morbidities may also have contributed to an inadequate load distribution, and therefore the breakage of the implant." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19499556
Report Number0009610622-2024-00274
Device Sequence Number7833376
Product Code HSB
UDI-Device Identifier07613252273820
UDI-Public07613252273820
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251340S
Device Lot NumberK18D162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight85 KG